Hail, Tillman
- When
- August 25, 7:14 PM CST
- Where
- Tillman County, Frederick
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.390, -99.020
A few storms formed north of a decaying boundary in southern Oklahoma on the evening of the 25th, producing some marginally severe hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A few storms formed north of a decaying boundary in southern Oklahoma on the evening of the 25th, producing some marginally severe hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 25, 5:34 PM CST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 634 PM CDT TUE AUG 25 2015 .DISCUSSION... THE 26/00Z TAF DISCUSSION IS BELOW. && .AVIATION... SCATTERED TSRA CONTINUE NEAR KSPS THIS EVENING. EXPECT THE CONVECTION TO CONTINUE IN THE VICINITY OF KSPS THROUGH 01Z. OTHERWISE...EXPECT GENERALLY VFR CONDITIONS AT ALL OTHER TAF SITES. SOME LOW STRATUS MAY DEVELOP NEAR KGAG AND KWWR TOWARD 12Z...WHICH MAY BRING BRIEF PERIODS OF MVFR CONDITIONS AT THESE SITES. ISOLATED SHOWERS MAY ALSO DEVELOP ACROSS CENTRAL OKLAHOMA BETWEEN 12-15Z... WHICH WOULD AFFECT KOKC/KOUN/KPNC. HOWEVER...CONFIDENCE AND COVERAGE OF ANY SHOWER DEVELOPMENT IS TOO LOW TO MENTION IN TAFS. MAHALE && .PREV DISCUSSION... /ISSUED 331 PM CDT TUE AUG 25 2015/ DISCUSSION... A FEW SHOWERS AND THUNDERSTORMS HAVE FORMED THIS AFTERNOON IN OUR SOUTHWESTERN COUNTIES...IN AN AREA OF WEAK LOW-LEVEL CONVERGENCE AND MODERATE INSTABILITY. THIS CONVECTION SHOULD DIMINISH TOWARD SUNSET...THEN DISSIPATE LATER THIS EVENING. THE NEXT SIGNIFICANT CHANCE FOR RAIN WILL BE THURSDAY NIGHT INTO FRIDAY...AS A MODERATELY STRONG MID/UPPER-LEVEL WAVE MOVES ACROSS THE CENTRAL PLAINS...AND A WEAK FRONT MOVES INTO OKLAHOMA. MODELS HAVE GENERALLY BEEN TRENDING TOWARD A MORE NORTHERLY TRACK TO BOTH THE WAVE AND THE AVAILABLE MOISTURE...SO OUR HIGHEST RAIN CHANCES WILL BE OVER THE NORTHERN HALF OR SO OF OUR FORECAST AREA. A SECONDARY WAVE IS FORECAST TO ARRIVE ON SATURDAY...BUT THE AVAILABLE MOISTURE APPEARS TO BE INADEQUATE TO SUPPORT SIGNIFICANT RAIN CHANCES. DRY AND SEASONAL WEATHER WILL FOLLOW FOR THE REMAINDER OF THE FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 66 91 68 93 / 10 0 0 0 HOBART OK 69 95 72 97 / 10 0 0 10 WICHITA FALLS TX 70 95 71 98 / 40 0 0 0 GAGE OK 67 94 72 95 / 10 0 10 20 PONCA CITY OK 62 90 67 91 / 10 0 10 10 DURANT OK 67 93 67 94 / 0 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 30/10/10
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1130 AM CDT TUE AUG 25 2015 OKZ004>048-050>052-TXZ083>090-261000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1130 AM CDT TUE AUG 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .THUNDERSTORMS... ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS FAR SOUTHWEST AND SOUTH-CENTRAL OKLAHOMA AND NORTHERN TEXAS TODAY. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... .THUNDERSTORMS... THERE IS A CHANCE FOR THUNDERSTORMS LATE THURSDAY THROUGH FRIDAY NIGHT WHEN A WEAK FRONT APPROACHES FROM THE NORTH. THE BEST CHANCE FOR STORMS WILL BE OVER THE NORTHERN HALF OF OKLAHOMA. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 246 PM CDT TUE AUG 25 2015 TXZ090-252015- CLAY TX- 246 PM CDT TUE AUG 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLAY COUNTY UNTIL 315 PM CDT... AT 244 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF BELLEVUE...MOVING SOUTH AT 5 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 40 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... BELLEVUE...NEWPORT...BUFFALO SPRINGS AND VASHTI. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3360 9816 3364 9798 3347 9798 3347 9815 TIME...MOT...LOC 1944Z 344DEG 3KT 3356 9803
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 511 PM CDT TUE AUG 25 2015 TXZ090-252245- CLAY TX- 511 PM CDT TUE AUG 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CLAY COUNTY UNTIL 545 PM CDT... AT 509 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DEAN...MOVING SOUTH AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3400 9841 3398 9817 3380 9820 3381 9842 TIME...MOT...LOC 2209Z 17DEG 8KT 3394 9830 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 538 PM CDT TUE AUG 25 2015 TXZ088-089-252315- ARCHER TX-BAYLOR TX- 538 PM CDT TUE AUG 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ARCHER AND SOUTHEASTERN BAYLOR COUNTIES UNTIL 615 PM CDT... AT 537 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST OF DUNDEE...MOVING SOUTHWEST AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3376 9900 3366 9882 3342 9894 3357 9921 TIME...MOT...LOC 2237Z 33DEG 10KT 3366 9896 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 602 PM CDT TUE AUG 25 2015 TXZ086-089-090-252330- CLAY TX-ARCHER TX-WICHITA TX- 602 PM CDT TUE AUG 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CLAY...NORTHEASTERN ARCHER AND SOUTHEASTERN WICHITA COUNTIES UNTIL 630 PM CDT... AT 559 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SHEPPARD AFB...MOVING SOUTH AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3404 9856 3401 9835 3370 9841 3386 9869 TIME...MOT...LOC 2259Z 12DEG 16KT 3395 9849 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 608 PM CDT TUE AUG 25 2015 OKZ044-252345- COTTON OK- 608 PM CDT TUE AUG 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COTTON COUNTY UNTIL 645 PM CDT... AT 607 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TEMPLE... MOVING SOUTH AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3433 9832 3433 9816 3415 9814 3417 9838 TIME...MOT...LOC 2307Z 3DEG 10KT 3426 9825 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 807 PM CDT TUE AUG 25 2015 OKZ037-260145- TILLMAN OK- 807 PM CDT TUE AUG 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TILLMAN COUNTY UNTIL 845 PM CDT... AT 806 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FREDERICK... MOVING SOUTHWEST AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3453 9903 3445 9883 3420 9892 3432 9921 TIME...MOT...LOC 0106Z 25DEG 10KT 3443 9897 30
The Altus AFB radar (KFDR), 5 km away, was scanning. The volume nearest the first event began at 01:13 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590819.